| Model Number |
1804400-38 |
| Medical Device Problem Codes |
Difficult to Insert (1316); Stretched (1601); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/06/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified, moderately tortuous, 90% stenosed lesion in the distal right coronary artery (drca).A 4x38mm xience skypoint drug eluting stent (des) was advanced in a 6f guide catheter (gc) but could not reach the target lesion due to the anatomy.The des and 6f gc were removed and a 7f gc was then positioned.During re-insertion onto the guide wire, the tip of the des was noted to be stretched by approximately 2 centimeters (cm) and could not be inserted onto the guide wire (gw), so the tip of the des was cut and then was able to be inserted onto the gw, advanced to the target lesion and the stent implanted to successfully complete the procedure.There was no adverse patient effect and no clinically significant delay in the procedure.Returned device analysis noted that the inner member was stretched proximal to the distal tapered portion of the balloon.No additional information was provided.
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported stretched tip was confirmed.The reported failure to advance could not be tested as it was based on operational context.The reported difficult to insert could not be tested due to the device condition.Additionally, it was noted that the inner member was stretched proximal to the distal tapered portion of the balloon.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It was reported that the stent delivery system (sds) was used in a procedure after damage to the tip was observed.It should be noted that the xience skypoint instructions for use (ifu) states not to use the stent delivery system if any defects are noted.It is unknown if the ifu deviation directly caused or contributed to the reported event the investigation determined the reported difficulties appear to be related to the operational context of the procedure.In this case, it is likely that the stent delivery system (sds) interacted with the moderately calcified, moderately tortuous, and 90% stenosed lesion during advancement, resulting in the reported failure to advance.Manipulation of the device during its interaction with the challenging anatomy likely contributed to the noted stretched inner member and reported stretched tip.The stretched tip likely resulted in the reported difficult to insert over the guide wire.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
Additional Manufacturer Narrative
It was reported that the stent delivery system (sds) was inserted into the anatomy, removed, and then reinserted.It should be noted that the xience skypoint instructions for use (ifu) states an unexpanded stent may be retracted into the guiding catheter one time only.An unexpanded stent should not be reintroduced into the artery once it has been pulled back into the guiding catheter.The investigation determined the reported failure to advance appears to be related to the operational context of the procedure; however, the investigation was unable to determine a conclusive cause for the reported stretched tip.In this case, it is likely that the stent delivery system (sds) interacted with the moderately calcified, moderately tortuous, and 90% stenosed lesion during advancement, resulting in the reported failure to advance.Additionally, factors that may contribute to stretched tip include, but are not limited to, interaction with the guiding catheter, interaction with the guide wire, entrapment of the tip, or manipulation of the tip.Based on the information provided and the condition of the returned device, it is unknown what may have caused the reported stretched tip and noted stretched inner member.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.B1 - adverse event/product problem updated from "adverse event, product problem" to "product problem".H6 - medical device problem code 1316 - removed.H10 - addtl mfg narrative: revised.